Jump to content

Iam41172


Iam41172

Recommended Posts

 Hello everyone,

 

A few years ago I was put on Citalopram. I coped well on it but I found that I gained a bit of weight.  Apart from the weight gain I suffered no other side-effects and came off it with no problems.

 

I went back to the doctors on Friday and they have put me on Mirtazapine because I am depressed but am also having trouble getting to sleep. Once asleep I sleep ok but feel crappy when waking up.  

 

I took my first dose last night and I don’t know if it was psychological but I fell asleep very quickly however when I woke up I really couldn’t get started and felt yucky for the majority of the day.

 

I then started reading about mirtazapine and citalopram and the comments about weight gain on the Mirtazapine just go on and on and scared be, along with the side effects when coming off it..   The reason my doctor put me on mirtazapine was because I complained about the weight gain but from what I’ve read it’s no better and even in most cases worse. I am just wondering if it would be better to try the Citalopram again and see how that affects me regarding sleep.

 

Any suggestions or comments would be gratefully received. 

 

Edited by ChessieCat
font size
Link to comment
  • ChessieCat changed the title to Iam41172
  • Moderator Emeritus

Hi Iam amd welcome to SA,

 

Surviving Antidepressants is a site for tapering or reducing drugs.

 

We ask all members to create a drug signature.  This appears below every post you make.  Please update it whenever you make a change.  This is the preferred format which makes it easier for us to see your drug history at a glance:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

Once we have your drug history we will be better able to offer suggestions.

 

Dr Joseph Glenmullen's WD Symptoms Checklist

 

This is your own Intro topic where you can ask questions and journal your progress.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • Moderator Emeritus
9 hours ago, Iam41172 said:

A few years ago I was put on Citalopram. I coped well on it but I found that I gained a bit of weight.  Apart from the weight gain I suffered no other side-effects and came off it with no problems.

 

I went back to the doctors on Friday and they have put me on Mirtazapine because I am depressed but am also having trouble getting to sleep. Once asleep I sleep ok but feel crappy when waking up.  

 

Depending on when you stopped the citalopram, your "depression" may be a withdrawal symptoms from having gone off too quickly.  You may have or be suffering other symptoms which you haven't connected to getting off the drug.  Dr Joseph Glenmullen's WD Symptoms Checklist

 

If you have only taken 1 dose of mirtazapine it should be okay to stop taking it if you have decided that you don't want to be on that drug.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • Moderator Emeritus

Hi IAM, welcome.  I am sorry to see that you are feeling depressed and suffering from insomnia. Chessiecat is right when she says you could be suffering from withdrawal from citalopram if you quit within the last year or so.  If not, then look at what might ve causing the depression. Depression is not an illness as many doctors claim, it is a symptom.  Sometimes it is stress, grief, emotional problems. Deal with these problems and the depression lifts.  

Which came first, the hen or the egg, or in your case depression or insomnia. Each one can cause the other.   

 

It is doubtful thet citalopram would help with sleep. it is quite activating and can disrupt sleep.  Mirtazepine is often prescribed for sleep but the side effects can be terrible as you have discovered.  I suffer from long standing insomnia and it makes me feel very down when it is relentless for weeks on end. I feel much better when I can get a few hours sleep. My insomnia was caused by all the drugs I was prescribed over the years.  Thankfully it is getting a little better now.  

 

I am sure that if you will feel much better if you can sleep some, or if you can release some of the stress or anxiety. Often people become so anxious about sleep that anxiety itself prevents sleep and you end up in a vicious cycle.  We have some excellent topic on sleep and what has helped people here, and also some great topics on dealing with emotional issues. I will get some links for you. 

 

Dealing with emotional spirals is brilliant and was written by our Brassmonkey, well worth a read. 

http://survivingantidepressants.org/topic/13492-dealing-with-emotional-spirals/

 

There are many posts here on non drug tecniques to deal with emotional symptoms. 

http://survivingantidepressants.org/topic/1112-non-drug-techniques-to-cope-with-emotional-symptoms/

 

This link takes you to a topic with links to various symptoms. If you scroll down the page you will find a whole section with links to ways of helping sleep problems. 

 

http://survivingantidepressants.org/topic/604-important-topics-about-symptoms-including-sleep-problems/

 

The thing that has helps me a lot is my dawn simulator clock. At night I turn on the light and it dims down over 15,30, or 45 mins. Mine is set for 30. In that time I relax and do breathing exercises while the light dims. In the morning the light brightens gradually, again over a 30 minute period. Thay can be bought easily online.  

 

This will get better, but will take some time and patience. The most important thing of all is not to worry about not sleeping. I know that is not easy but try to relax when you are in bed, don't try to fall asleep, just relax and when you do fall asleep that will be a bonus. 

 

 

 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy